John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the

Acute psychosis associated with levetiracetam Volume 5, numéro 2, June 2003

Auteurs
First Department of Paediatrics, Athens University Medical School, "St. Sophia" Children’s Hospital, Athens, Greece
  • Mots-clés : childhood epilepsy, acute psychosis, levetiracetam
  • Page(s) : 117-9
  • Année de parution : 2003

A twelve year-old-girl with idiopathic partial epilepsy with secondary generalization, developed acute psychosis 10 days after the administration of levetiracetam. The patient was already on sodium valproate, and levetiracetam was given as add on therapy. A final dosage of 60 mg/kg was used. Complete seizure control was achieved but the patient developed hallucinations, agitation and self-harming behaviour, as well as poor social contact. The psychotic behavior resolved completely soon after the discontinuation of levetiracetam.